Probability Theory and Related Fields

, Volume 97, Issue 4, pp 559-574

First online:

Self-similar random measures are locally scale invariant

  • N. PatzschkeAffiliated withMathematische Fakultät, Friedrich-Schiller-Universität Jena
  • , M. ZähleAffiliated withMathematische Fakultät, Friedrich-Schiller-Universität Jena

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


In an earlier paper Patzschke and U. Zähle [11] have proved the existence of a fractional tangent measure at the typical point of a self-similar random measure Φ under rather special technical assumptions. In the present paper we remove the most restrictive one. Here we suppose the open set condition for the similarities, a constant positive lower bound for the random contraction ratios, and vanishing Φ on the boundary of the open set with probability 1. The tangent measure isD-scale-invariant, whereD is the similarity dimension of Φ. Moreover, we approximate the tangential distribution by means of Φ and use this in order to prove that the Hausdorff dimension of the tangent measure equalsD. Since the former coincides with the Hausdorff dimension of Φ we obtain an earlier result of Mauldin and Williams [9] as a corollary.

Mathematics Subject Classification

60G57 60D05